MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SHEATH SHORT 5.5MM BURR EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SHEATH SHORT 5.5MM BURR EP-1; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205470
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that after surgery with dyonics short sheath (handle), one patient was bleeding and had an infection of the prosthesis.This incident was noticed in a retrospective post-market clinical follow up activity (pmcf) where anonymized data summarizing outcomes were gathered; therefore, additional information is not known and it is not possible to collect it.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided, and thus, a manufacturing record review could not be conducted.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The information provided does not provide insight or relevance to current clinical outcomes for the device.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.Therefore, no further interpretation of the attached images is required.No further medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
SHEATH SHORT 5.5MM BURR EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key12451140
Report Number1219602-2021-01918
Device Sequence Number17023341
Product Code HAB
UDI-Device Identifier23596010252290
UDI-Public23596010252290
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7205470
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;